Hi, I am a 19 year old female student from Vietnam, now living in Wisconsin. About 1 week after arriving here in the US, I suddenly have large patches of rashes on the outside of my legs (calves and thighs). The patches start out either hurting or itching, then after a day or so are still there but are not painful. There are also small patches on the outside of my upper arms, and one small patch on my right wrist. This has been happening over the last week (my second week in the US). I never had this before when I was living in Vietnam.
The only medication I am taking is birth control pills, which I started to take about 6 weeks ago.
I have uploaded some photos to my profile, which I hope you can see.
Can you identify the cause of this rash and provide me with some treatment advice?
What you described and is visible on pictures you provided, most likely is exanthema (symmetric, disseminated erythematous macules, and plaques accompanied with pruritus). It is usually caused by drugs, but it can also be caused by chemicals ingested with food and/or drink. Only taking a detailed medical history and examination could provide all the information necessary to determine the cause of it. As differential diagnoses, several other diseases with similar clinical manifestations should be excluded (including hypersensitivity vasculitis, eczematoid-like purpura Doukas Kapetanakis, etc.).
In regards to treatment, first thing to do is to remove causative agent. Depending on severity of lesions, topical or oral corticosteroids and oral antihistamines might be prescribed by your physician.
Wishing You Optimal Health and Happy Life in Wisconsin,
Dr. Jasmina Jankicevic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.